I'm cross-posting this to the Thyroid Disorders, Prostate Cancer, and Men's Health groups.
I had a radical retropubic prostatectomy (RRP) in 11/2006 following a diagnosis of prostate cancer. PSA since then has remained undetectable.
A week ago, I was diagnosed with hypothyroidism (TSH=4.888).
I've done some Google and Medline searches looking for any reports of correlation between loss of the prostate gland and thyroid gland dysfunction. I haven't come across any literature so far that relates the two conditions, though it seems possible to me that there could be an endocrine connection.
Has anyone read anything about prostate removal causing or contributing to thyroid dysfunction? If so, can you point me to any published literature?
I might also note that I have a family history of prostate cancer on my father's side, and hyperactive thyroid on my mother's side, so maybe I'm just double blessed genetically.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.